Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 1984 Apr;10(4):688-700.

Cutaneous signs of systemic toxicity due to dioxins and related chemicals.

Abstract

The controversy about dioxin effects on human health received a great deal of attention recently when the State of Missouri was declared to have a dioxin crisis. However, dioxin and several related chemicals are widespread throughout the world. Cutaneous signs play an important part in evaluating toxicity of dioxin and similar chemicals. Chloracne is the most sensitive indicator of significant dioxin exposure. Porphyria cutanea tarda and hyperpigmentation are other known cutaneous effects, and malignant fibrous histiocytomas of the skin may possibly be associated, although data are inconclusive on this point. The AMC Council on Scientific Affairs recommended that all physicians become familiar with chloracne and other toxic effects of dioxin. Dermatologists, especially, should be aware of the problem and may discover early cases of previously unsuspected exposure to this group of chemicals.

PMID:
6325515
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk